MOG-antibody-associated longitudinal extensive myelitis after ChAdOx1 nCoV-19 vaccination

Mult Scler. 2022 Jun;28(7):1159-1162. doi: 10.1177/13524585211057512. Epub 2021 Dec 21.

Abstract

This case report describes a 59-year-old man with myelin oligodendrocyte glycoprotein (MOG)-positive longitudinal extensive transverse myelitis (LETM) after being vaccinated with the COVID-19 vaccine ChAdOx1 nCoV-19. He presented with urinary retention, gait disturbance, hypoesthesia and brisk reflexes in his lower extremities without paresis. Due to the ineffectiveness of high-dose intravenous methylprednisolone, therapeutic plasma exchange was performed, gradually improving the patient's condition. Vaccination as a trigger for an excessive immunological response seems plausible, though unspecific for the ChAdOx1 nCoV-19 vaccine.

Keywords: COVID-19; ChAdOx1 nCoV-19; Vaxzevria; myelitis; vaccination.

Publication types

  • Case Reports

MeSH terms

  • Autoantibodies
  • COVID-19* / prevention & control
  • ChAdOx1 nCoV-19* / adverse effects
  • Humans
  • Male
  • Myelin-Oligodendrocyte Glycoprotein / immunology
  • Myelitis, Transverse* / chemically induced
  • Vaccination / adverse effects

Substances

  • Autoantibodies
  • MOG protein, human
  • Myelin-Oligodendrocyte Glycoprotein
  • ChAdOx1 nCoV-19